Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2006, 1:38 PM EDT for Cherokee County, Dawson County, Forsyth County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 1:38 PM EDT (17:38 UTC)
- Expired
- May 25, 2006, 2:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 251739 SVRFFC GAC057-085-117-251815- /O.NEW.KFFC.SV.W.0221.060525T1738Z-060525T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA DAWSON COUNTY IN NORTH CENTRAL GEORGIA FORSYTH COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 215 PM EDT * AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BALL GROUND...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOUGHERTY AND CHESTATEE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3437 8442 3425 8441 3423 8397 3441 8399 $$
1 follow-up statement
000 WWUS52 KFFC 251800 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU MAY 25 2006 GAC057-085-117-251809- /O.CAN.KFFC.SV.W.0221.000000T0000Z-060525T1815Z/ FORSYTH GA-CHEROKEE GA-DAWSON GA- 200 PM EDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAWSON...NORTHEASTERN CHEROKEE AND NORTHERN FORSYTH COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF DAWSON AND FORSYTH COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME. HOWEVER...STRONG STORMS CONTINUE TO DEVELOP OVER PORTIONS OF CHEROKEE...DAWSON AND FORSYTH COUNTIES...AND YOU SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3437 8442 3425 8441 3423 8397 3441 8399 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:44 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 25, 8:44 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 844 AM EDT THU MAY 25 2006 .UPDATE... INCREASED POPS ACROSS NORTH GEORGIA THIS MORNING THROUGH THIS EVENING. A SHORT WAVE OUT AHEAD OF AN MCS LOCATED OVER TENNESSEE HAS DEVELOPED A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING BACK ACROSS NORTHERN ALABAMA. THE SOUTHERN EDGE OF THIS LINE WILL MOVE ACROSS NORTH GEORGIA BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THIS AFTERNOON EXPECT TYPICAL SUMMER SHOWERS AND THUNDERSTORMS WITH A SLIGHT CHANCE STRETCHING DOWN ACROSS THE ATLANTA METRO AREA. && .PREV DISCUSSION... (ISSUED 530 AM EDT THU MAY 25 2006) SHORT TERM...(TODAY THROUGH SATURDAY) MODELS CONTINUE IN GENERAL AGREEMENT ON THE SYNOPTIC SCALE WITH SLIGHT DIFFERENCES IN THE MESO...SCALE. WILL GO MORE ALONG WITH THE GFS AS THIS HAS BEEN THE DRIER OF THE MODELS AND HAS THEREFORE BEEN CLOSER TO REALITY. WE REMAIN PRETTY DRY IN THE LOWER LEVELS...HOWEVER DEW POINTS SHOULD BE ON THE RISE TODAY AND REMAIN RATHER TROPICAL FOR THE REST OF THE SHORTTERM. MCS OVER THE OHIO VALLEY WILL REMAIN NORTH OF GA...HOWEVER THE TAIL END OF THE ASSOCIATED S/W WILL BRUSH THE EXTREME NORTHERN COUNTIES THIS AFTERNOON...ENOUGH FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE AXIS OF MOISTURE WITH THE S/W AND THE LOWERING OF THE H5 HEIGHTS TONIGHT WILL KEEP THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA TONIGHT. CHANCES OF PRECIP INCREASE IN AREAL COVERAGE ON FRIDAY AS THE H5 TROUGH DIGS SLIGHTLY AND MOISTURE INCREASES ACROSS THE CWA. ALMOST DITTO FOR FRIDAY NIGHT AND SATURDAY AS UPPER FLOW REMAINS NEARLY CONSTANT AS WEAK S/WS MOVE ALONG THE FLOW KEEPING THE RISK OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS NORTH GEORGIA. TEMPERATURES WILL REMAIN NEAR CLIMO THROUGH THE SHORT TERM...POSSIBLE A DEGREE OR TWO COOLER ON FRIDAY AND SATURDAY WITH THE EXPECTATION OF MORE CLOUDS OVER THE REGION. LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) AFTER THE UPPER TROUGH MOVES OFF SHORE...H5 RIDGE BUILDS OVER THE EASTERN U.S. THIS WEEKEND. THE MOISTURE THAT WAS ASSOCIATED WITH THE H5 TROUGH GETS TRAPPED UNDER THE RIDGE AND REALLY DOESNT GO ANY PLACE FOR THE REST OF THE LONG TERM...AND WITH DAY TIME HEATING THERE WILL BE SCATTERED TO WIDELY SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. WILL THEREFORE KEEP CHANCE TO SLIGHT CHANCE POPS GOING THROUGH THE LONG TERM. TEMPS WILL BE CLIMO. A TYPICAL GEORGIA SUMMER PATTERN. AVIATION... SYNOPTIC PATTERN CONTINUES TO EVOLVE FROM A LATE SPRING TO AN EARLY SUMMER PATTERN AS NE U.S. UPPER LOW CONTINUES TO FILL AND LIFT NE AWAY FROM THE AREA AND AN UPPER RIDGE BUILDS OVER THE EASTERN U.S. A WEAK FRONT THE TAIL END OF AN UPPER LOW/SHORT WAVE MOVING THROUGH THE OHIO VALLEY COMBINED WITH AN INCREASINGLY UNSTABLE AND MOIST ATMOSPHERE WILL PROVIDE THE IMPETUS FOR ISOLD...SCT TSRA EXTREME N GA TODAY...AND MUCH OF N/CENTRAL GA FRI AFTERNOON. A STALLED FRONT ACROSS S GA WILL LIFT NORTH AND WASH OUT THROUGH EARLY FRIDAY...WHICH WILL ALLOW THE MOIST AND UNSTABLE AIR TO RETURN NORTH TO THE REGION. CEILINGS... STARTING OUT WITH MOSTLY SKC/VFR CIGS ACROSS THE AREA THIS MORNING. THE EXCEPTION IS ACROSS THE FAR E/SE PORTION OF GA...WHERE BKN...OVC STRATUS EVIDENT AS WEAK S/SSE FLOW OFF ATLANTIC NOTED IN THIS AREA. THIS PARTLY A RESULT OF FLOW AROUND WEAK SFC LOW ALONG STALLED FRONT IN S CENTRAL GA. I DO NOT SEE THIS BEING ADVECTED ANY FURTHER WEST AS SFC LOW DISSIPATES...FRONT LIFTS NORTH/WASHES OUT AND SFC WINDS VEER TO THE SW/WSW DURING THE MORNING. ON THE OTHER HAND WOULD EXPECT A MUCH BETTER CU FIELD TODAY THAN ON WED...ESPECIALLY ACROSS WESTERN SECTIONS. LOCAL CU MACRO AND 70...80 PERCENT RH IN THE 700...850MB LAYER SUPPORTS POTENTIAL BKN CU BY AFTERNOON WEST OF GVL...MCN...BUT CIGS SHOULD REMAIN AOA040...HENCE VFR. MID...LEVEL MOISTURE WILL ALSO BE ON THE INCREASE DURING THE EVENING/OVERNIGHT AS TAIL END OF SHORT WAVE APPROACHES THE AREA. INCREASED POTENTIAL FOR LOW CLOUDS FRI MORNING...BUT CONFIDENCE NOT OVERLY HIGH IN THIS YET AND BEST BET IS BKN MID...LEVEL DECK. VISIBILITY... ISOLD POCKETS OF MVFR VSBY EVIDENT MAINLY ACROSS CENTRAL GA WHERE DEWPOINTS HAVE CREPT UP INTO 60...65 RANGE. A BRIEF IFR FOR MCN AREA CANNOT BE RULED OUT AROUND SUNRISE. ACROSS N GA...DEWPOINTS STILL IN THE 50S AND VISIBILITY VFR. GENERALLY VFR VISIBILITY EXPECTED AFT 13Z UNTIL 06Z. BETTER POTENTIAL FOR MORE WIDESPREAD MVFR VSBY AND ISOLD IFR BR FRI MORNING...BUT INCREASED MID...LEVEL CLOUDS SHOULD PRECLUDE ANY WIDESPREAD VISIBILITY PROBLEMS. WX... SHORT WAVE APPROACHING FROM THE NORTH AND OUTFLOW BOUNDARIES FROM TN/KY MCS TODAY COMBINED WITH INCREASINGLY MOIST/UNSTABLE AIR MASS SHOULD PROVIDE ENOUGH SUPPORT FOR ISOLD TSRA NEAR THE GA/TN BORDER LATE TODAY...REMAINING WELL AWAY FROM TAF SITES THROUGH 06Z. SLIGHT POTENTIAL FOR DYING CONVECTION TO WORK ITS WAY TOWARD ATL...AHN AFT 06Z...BUT NOT ENOUGH CONFIDENCE TO ADVERTISE IN TAFS AT THIS TIME. THUS...NO WX IN THIS TAF VALID PERIOD. WINDS...ATL SHOULD REMAIN ON WEST OPERATION THROUGH TAF VALID PERIOD. VERY LIGHT SW FLOW IN THE MORNING WILL BECOME WSW BY 15Z WHILE SPEED INCREASES TO 8...10KTS MOST AREAS THROUGH AFTERNOON. SAME PATTERN REPEATS FRI. .PRELIMINARY POINT TEMPS/POPS... ATLANTA 88 68 86 68 / 20 20 20 20 ATHENS 90 66 88 66 / 30 30 20 20 GAINESVILLE 88 66 84 66 / 30 30 30 30 ROME 93 64 90 65 / 30 20 30 30 COLUMBUS 93 71 92 71 / 5 5 10 10 MACON 93 67 92 69 / 5 5 10 10 && && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 22
Hazardous weather outlook, May 25, 9:36 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EDT THU MAY 25 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 936 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS IN ADDITION TO LIGHTNING. FOR TODAY AND THIS EVENING...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD BE CONFINED TO AREAS NORTH OF A LINE FROM ROME TO GAINESVILLE. .DISCUSSION... A FRONT STALLED ACROSS SOUTH GEORGIA FORMS A BOUNDARY BETWEEN VERY MOIST AIR WITH DEW POINTS IN THE LOW 70S TO MUCH DRIER AIR WITH DEW POINTS IN THE 50S AND LOW 60S ACROSS NORTH AND CENTRAL GEORGIA. THIS FRONT WILL SLOWLY RETURN NORTH THROUGH FRIDAY AND EVENTUALLY WASH OUT. MEANWHILE...THE TAIL END OF AN UPPER LOW MOVING THROUGH THE OHIO VALLEY WITH SWEEP ACROSS NORTH GEORGIA TODAY AND OVERNIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE AREA FROM THE NORTHWEST FRIDAY. LOW AND MID-LEVEL MOISTURE WILL BE ON THE INCREASE ACROSS THE REGION TODAY AS THIS PATTERN EVOLVES. A MARKEDLY MORE UNSTABLE AIR MASS WILL BE NOTED ACROSS NORTH GEORGIA...ESPECIALLY THE NORTHWEST BY THIS AFTERNOON WITH CAPES IN EXCESS OF 1500 AND LIFTED INDICES AS LOW AS -6 IN THE EXTREME NORTH PORTION OF THE STATE AS TEMPERATURES APPROACH THE CONVECTIVE TEMPERATURE OF 90 DEGREES. ALTHOUGH UPPER DYNAMICS ARE WEAK...THE INSTABILITY COMBINED WITH INCREASING MOISTURE AND THE WEAK UPPER TROUGH WILL BE SUFFICIENT FOR ISOLATED SEVERE THUNDERSTORM DEVELOPMENT IN THE EXTREME NORTH. CONVECTION MAY CONTINUE OVERNIGHT...ALBEIT IN A WEAKENING STATE...TOWARD ATLANTA AND ATHENS AFTER MIDNIGHT BEFORE DISSIPATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AREAWIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, May 25, 9:14 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 914 AM EDT THU MAY 25 2006 GAZ011-019-251345- 914 AM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN FLOYD AND CHATTOOGA COUNTIES UNTIL 945 AM EDT... AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MENLO THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1209 PM EDT THU MAY 25 2006 GAZ009-251645- 1209 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 40 MPH WINDS IN TOWNS COUNTY UNTIL 1245 PM EDT... AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YOUNG HARRIS...AND MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TOWNS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIAWASSEE AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:45 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT THU MAY 25 2006 GAZ008-009-016-251715- 1245 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN WHITE...UNION AND TOWNS COUNTIES UNTIL 115 PM EDT... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR TATE CITY TO NEAR OWLTON...AND MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WHITE...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PRESLEY...BLAIRSVILLE...OWLTON... ROBERTSTOWN...AND HELEN. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 12:59 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1259 PM EDT THU MAY 25 2006 GAZ014-021-022-251800- 1259 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN FORSYTH...CHEROKEE AND DAWSON COUNTIES UNTIL 200 PM EDT... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS NEAR BALL GROUND IN CHEROKEE COUNTY...AND ANOTHER STRONG STORM NEAR CHESTATEE IN FORSYTH COUNTY. THESE STORMS ARE MOVING EAST AT 15 TO 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FORSYTH...CHEROKEE AND DAWSON COUNTIES. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 1:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EDT THU MAY 25 2006 GAZ006-008-009-251815- 117 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 215 PM EDT... AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS NEAR HURST IN FANNIN COUNTY...AND MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FANNIN...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MORGANTON...BLAIRSVILLE...BRASSTOWN BALD MOUNTAIN...AND PRESLEY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 1:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EDT THU MAY 25 2006 GAZ005-251745- 125 PM EDT THU MAY 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 145 PM EDT... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CRANDALL...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THE STORM MOVES EASTWARD ACROSS MAINLY NORTHERN MURRAY COUNTY. BRIEF HEAVY DOWNPOURS MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 33 min |
| May 25, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 49 min |
| May 25, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | White | 20 min |
| May 25, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 15 min |
| May 25, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 47 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 31 min |
| May 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 30 min |
| May 25, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 56 min |
| May 25, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 23 min |
| May 25, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 51 min |
| May 25, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 28 min |
| May 25, 3:54 PM EDT | Tornado Warning | FFC | Cherokee | 36 min |
| May 25, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 18 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 42 min |
| May 25, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| May 25, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 51 min |
| May 25, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 47 min |
| May 25, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 56 min |
| May 25, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 33 min |
| May 25, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 37 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| May 25, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 32 min |
| May 25, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 55 min |
| May 25, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Walton | 60 min |
| May 25, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 35 min |
| May 25, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 32 min |
| May 25, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 36 min |
| May 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.